Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2022, 7:52 PM EDT for Gwinnett County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 7:52 PM EDT (23:52 UTC)
- Expired
- Aug 6, 2022, 8:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Gwinnett County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WWUS82 KFFC 062352
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
752 PM EDT Sat Aug 6 2022
GAZ034-047-070030-
Walton GA-Gwinnett GA-
752 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of southeastern
Gwinnett and northwestern Walton Counties through 830 PM EDT...
At 752 PM EDT, a strong thunderstorm was over Grayson, or near
Lawrenceville, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lawrenceville, Snellville, Loganville, Grayson and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3396 8390 3384 8385 3378 8397 3379 8398
3375 8402 3376 8404 3377 8405 3389 8410
TIME...MOT...LOC 2352Z 335DEG 9KT 3386 8397
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:33 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 6, 3:33 PM EDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 333 PM EDT Sat Aug 6 2022 .SHORT TERM /Rest of today through Sunday Night/... Earlier stratus deck across the central portion of the CWA that has now mixed out looks to have delayed some daytime heating/destabilization for convective triggering, though some increased baroclinity near the edges may have aided earlier development. Still thinking keeping chance pops going area-wide through this afternoon into evening is good given the decent SBCAPE and higher PWATs advecting in from the SE. Could still have some stronger updrafts aided by outflow interaction as well. Otherwise not much change in the airmass/setup for tonight and Sunday as we stay west of the Bermuda ridge and continued enhanced moisture advection from the SE, so we could have a rinse and repeat situation with again some morning low level stratus and again mainly diurnally driven showers/storms peaking coverage in the afternoon to evening. Progged CAPE near 2500 J/kg and remaining high PWATs will keep the chance for some strong convection and cannot rule out one or two severe storms with similar main threats of strong to damaging winds, frequent lightning and locally heavy rainfall. Max temps Sunday look to be slightly below climo norms given the moist environment and most areas look to reach the upper 80s to low 90s. Baker && .LONG TERM /Monday through Saturday/... No significant changes were made to the long term forecast. Each day through the period will bring chance to likely PoPs (40% to 70% or scattered to numerous in coverage) virtually area-wide as the synoptic pattern and persistent conveyor belt of tropical moisture continue to support of diurnally-driven convection. A few strong to severe storms will be possible each day amid the warm, moist, unstable atmosphere with damaging wind gusts, frequent lightning, hail, and locally heavy rainfall all potential threats. Storms that are particularly efficient rainfall producers and/or slow movers could lead to flash flooding, especially in urbanized areas with impervious surfaces and areas that have greater top-soil moisture from previous rainfall. The ECMWF and GFS ensembles depict a transition away from weak upper- level flow Thursday into Friday as ridging amplifies across the western CONUS while troughing sets up across the eastern CONUS. This synoptic setup is suggestive of FROPA across at least a portion of the CWA toward the end of the long term period, which is reflected in area-wide likely PoPs on Thursday. The ECMWF, GFS, and Canadian all suggest that the front will stall generally across central Georgia on Friday, which is where PoPs should be highest. Rainfall totals through the period are forecast to remain around 0.75" or less across much of the CWA (though locally higher rainfall totals are possible). Forecast rainfall totals are around 1.00" to 1.25" across the higher terrain of north Georgia where orographic uplift could enhance rainfall. A slightly drier, milder airmass behind the front will drop highs and lows by a few degrees or so Thursday into Friday -- generally from near-normal to a few degrees below normal. Martin && .AVIATION... 18Z Update... Initial VFR conditions as cu field close to 3500 ft with some isolated to scattered TSRA developing. Have tempo groups for all sites for TSRA, vrb gusts, and 4SM starting 18z for southern and eastern sites, then 21-00z for KATL and nearby sites. Could again see some IFR/LIFR cigs across majority of sites Sunday morning (kept KATL at 600 ft from 09z to 15z then similar improvement as this morning. Have prob30 for TSRA group Sunday afternoon from 19-23z and expect daytime cu field SCT/BKN mainly 2500-3500 ft. Winds mainly SE/east at 7 kts or less through period and some sites could go light to calm tonight. //ATL Confidence...18Z Update... Medium on TSRA coverage this afternoon. Medium on Sunday morning IFR/LIFR cig coverage. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 71 87 71 88 / 30 50 40 70 Atlanta 72 89 72 89 / 20 60 50 70 Blairsville 66 82 66 83 / 30 70 60 70 Cartersville 71 89 71 88 / 20 60 50 70 Columbus 73 90 73 92 / 30 60 40 70 Gainesville 71 86 71 86 / 30 60 50 70 Macon 72 91 72 92 / 40 50 30 60 Rome 72 92 72 91 / 20 60 50 70 Peachtree City 71 89 71 89 / 20 60 50 70 Vidalia 72 91 72 93 / 20 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....Martin AVIATION...Baker
Hazardous weather outlook, Aug 6, 12:08 PM EDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1208 PM EDT Sat Aug 6 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1208 PM EDT Sat Aug 6 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening time frame across north and central Georgia. Some storms could become strong and an isolated severe storm cannot be ruled out with the main threats of strong to damaging winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 6, 7:20 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
720 PM EDT Sat Aug 6 2022
GAZ011-019-062345-
Chattooga GA-Floyd GA-
720 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northeastern Floyd
and northeastern Chattooga Counties through 745 PM EDT...
At 720 PM EDT, a strong thunderstorm was over Tidings, or near
Summerville, moving southeast at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Tidings, Armuchee and James H. Floyd State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3457 8526 3447 8509 3446 8509 3446 8511
3445 8510 3444 8510 3434 8519 3442 8537
TIME...MOT...LOC 2320Z 301DEG 7KT 3446 8524
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 6, 7:30 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
730 PM EDT Sat Aug 6 2022
GAZ067-069-079-070000-
Upson GA-Meriwether GA-Talbot GA-
730 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of southeastern
Meriwether, west central Upson and northwestern Talbot Counties
through 800 PM EDT...
At 730 PM EDT, a strong thunderstorm was near Woodland, or 10 miles
north of Talbotton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Manchester, Woodland, Sunset Village, Sprewell Bluff State Park,
Pleasant Hill and Flint Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3295 8461 3287 8439 3269 8458 3274 8469
3278 8469
TIME...MOT...LOC 2330Z 292DEG 4KT 3283 8455
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 6, 7:41 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Sat Aug 6 2022
GAZ033-044-070015-
North Fulton GA-South Fulton GA-
741 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of central Fulton
County through 815 PM EDT...
At 741 PM EDT, a strong thunderstorm was over Midtown, or over
Atlanta. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Atlanta, East Point, Grant Park-Zoo Atlanta, Midtown, West End,
Virginia Highland, Sweet Auburn, Turner Field, Piedmont Park,
Bankhead, Cascade Heights, Lakewood Park, Bolton, Atlantic Station
and Little Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3381 8449 3383 8447 3383 8446 3384 8446
3386 8435 3369 8435 3368 8450
TIME...MOT...LOC 2341Z 267DEG 2KT 3377 8440
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 6, 7:43 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
743 PM EDT Sat Aug 6 2022
GAZ106-070030-
Crisp GA-
743 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of Crisp County through
830 PM EDT...
At 743 PM EDT, a strong thunderstorm was near Arabi, or 9 miles
southeast of Cordele, moving northwest at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Arabi, Fort Early, Georgia Veterans Memorial St Pk, Raines,
Wenona and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3186 8393 3188 8393 3192 8392
3193 8393 3201 8388 3190 8361 3181 8361
3180 8362 3180 8380
TIME...MOT...LOC 2343Z 126DEG 13KT 3185 8369
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 6, 7:49 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
749 PM EDT Sat Aug 6 2022
GAZ024-025-027-034-035-047-070030-
Madison GA-Banks GA-Jackson GA-Walton GA-Barrow GA-Gwinnett GA-
749 PM EDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of Barrow, east central
Gwinnett, southeastern Banks, north central Walton, Jackson and
northwestern Madison Counties through 830 PM EDT...
At 749 PM EDT, a line of strong thunderstorms was along a line
extending from near Pocataligo to Bold Springs, and moving southeast
at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Winder, Jefferson, Commerce, Danielsville, Auburn, Dacula, Statham,
Arcade, Nicholson, Bethlehem, Ila, Between, Carl, Fort Yargo State
Park, Windsor, Harbin, Nicholasville, Pocataligo, Bear Creek
Reservoir and Peach State Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3426 8334 3424 8334 3426 8331 3414 8321
3399 8349 3400 8350 3399 8350 3391 8364
3390 8363 3388 8364 3377 8381 3398 8390
3430 8337
TIME...MOT...LOC 2349Z 315DEG 14KT 3422 8336 3391 8383
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 6, 7:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
752 PM EDT Sat Aug 6 2022
GAZ034-047-070030-
Walton GA-Gwinnett GA-
752 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of southeastern
Gwinnett and northwestern Walton Counties through 830 PM EDT...
At 752 PM EDT, a strong thunderstorm was over Grayson, or near
Lawrenceville, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lawrenceville, Snellville, Loganville, Grayson and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3396 8390 3384 8385 3378 8397 3379 8398
3375 8402 3376 8404 3377 8405 3389 8410
TIME...MOT...LOC 2352Z 335DEG 9KT 3386 8397
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:04 PM EDT | Special Weather Statement | FFC | Fannin | 26 min |
| Aug 5, 8:33 PM EDT | Special Weather Statement | FFC | Union | 27 min |
| Aug 5, 8:58 PM EDT | Special Weather Statement | FFC | Towns | 32 min |
| Aug 6, 4:59 PM EDT | Special Weather Statement | FFC | Bleckley | 31 min |
| Aug 6, 5:20 PM EDT | Special Weather Statement | FFC | Laurens | 40 min |
| Aug 6, 5:32 PM EDT | Special Weather Statement | FFC | Dodge | 28 min |
| Aug 6, 6:03 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Aug 6, 6:11 PM EDT | Special Weather Statement | FFC | Dade | 34 min |
| Aug 6, 6:13 PM EDT | Special Weather Statement | FFC | Talbot | 32 min |
| Aug 6, 6:15 PM EDT | Special Weather Statement | FFC | Webster | 30 min |
| Aug 6, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Talbot | 38 min |
| Aug 6, 6:27 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Aug 6, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 31 min |
| Aug 6, 6:43 PM EDT | Special Weather Statement | FFC | Baldwin | 32 min |
| Aug 6, 6:58 PM EDT | Special Weather Statement | FFC | Talbot | 32 min |
| Aug 6, 7:01 PM EDT | Special Weather Statement | FFC | Dade | 29 min |
| Aug 6, 7:04 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 41 min |
| Aug 6, 7:20 PM EDT | Special Weather Statement | FFC | Chattooga | 25 min |
| Aug 6, 7:30 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 6, 7:41 PM EDT | Special Weather Statement | FFC | Fulton | 34 min |
| Aug 6, 7:43 PM EDT | Special Weather Statement | FFC | Crisp | 47 min |
| Aug 6, 7:49 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 41 min |
| Aug 6, 7:54 PM EDT | Special Weather Statement | FFC | Bibb | 36 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.